Vol. 15, No. 2, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 300: 1
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Other MSP Journals
Maps which induce the zero map on homotopy

Donald William Kahn

Vol. 15 (1965), No. 2, 537–540
Abstract

The work of Eilenberg and MacLane shows that a map from one space to another may induce the zero map on homotopy groups, yet be essential. The purpose of this paper is to give a characterization of such maps in terms of Postnikov decompositions of the spaces. As applications, we consider what additional information is needed to make such a map null-homotopic, and we prove a proposition concerning Chern classes.

Mathematical Subject Classification
Primary: 55.40
Milestones
Received: 7 April 1964
Published: 1 June 1965
Authors
Donald William Kahn